Alert archive / New Mexico / Flash Flood Warnings in 2012

Flash Flood Warning 19, NWS Albuquerque, NM

August 1, 2012Catron County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2012, 7:05 PM MDT for Catron County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 7:05 PM MDT (01:05 UTC)
Expired
Aug 1, 2012, 9:00 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Catron County, NM

The radar

The Flagstaff radar (KFSX), 227 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4511 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WGUS55 KABQ 020105
FFWABQ
NMC003-020300-
/O.NEW.KABQ.FF.W.0019.120802T0105Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 900 PM MDT

* AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES NORTH OF LUNA...OR
  ABOUT 23 MILES NORTHWEST OF RESERVE. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY. THE STORM WAS OVER THE INTERSECTION OF 
  COUNTY ROAD 19 AND COUNTY ROAD 385 BETWEEN JONES PEAK AND BLACK    
  GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.

&&

LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
      3373 10875 3380 10884 3380 10896

$$
2 follow-up statements
157 
WGUS75 KABQ 020206
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
806 PM MDT WED AUG 1 2012

NMC003-020300-
/O.CON.KABQ.FF.W.0019.000000T0000Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
806 PM MDT WED AUG 1 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR WEST
CENTRAL CATRON COUNTY...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAIN HAS ENDED OVER THE WARNING AREA. HEAVY RAINFALL FROM
EARLIER THUNDERSTORMS WILL LIKELY CONTINUE THE THREAT FOR FLASH
FLOODING ACROSS THE AREA...INCLUDING STATE LINE ROAD...KARRUTH 
ROAD...AND BILL KNIGHT GAP ROAD...OR FOREST SERVICE ROADS 19...
385...AND 209. 

LOCATIONS IMPACTED INCLUDE...
  RURAL WEST CENTRAL CATRON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
      3373 10875 3380 10884 3380 10896

$$
GUYER
332 
WGUS75 KABQ 020256
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT WED AUG 1 2012

NMC003-020306-
/O.EXP.KABQ.FF.W.0019.000000T0000Z-120802T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
856 PM MDT WED AUG 1 2012

...FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR WEST CENTRAL
CATRON COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL HAS ENDED 
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. 
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING 
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3405 10897 3403 10887 3398 10879 3388 10875
      3373 10875 3380 10884 3380 10896

$$
GUYER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:00 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 1, 6:00 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT WED AUG 1 2012

.AVIATION...
00Z TAF CYCLE
A CLUSTER OF HIGH BASED -TSRA WILL CONTINUE TO MARCH NWWD ALONG
THE CONTDVD THROUGH SUNSET. THE SE EXTENT OF THESE CELLS WILL PUSH
INTO THE KABQ/KAEG AREA FROM THE SW WITH GUSTY WINDS AND A FEW
SHOWERS. SOME CELLS COULD WORK THEIR WAY NEWD INTO THE KSAF AREA
AROUND SUNSET. OTHERWISE...KGUP AND POSSIBLY KFMN MAY SEE SHOWERS
IN THE VICINITY THIS EVENING. THE CENTER OF THE 500 MB ANTICYCLONIC
CIRCULATION WILL SHIFT FROM E OF KELP TODAY TO S OF KDMN THU...AS A
WEAK UPPER TROUGH SAGS SEWD ACROSS NE NM WITH A BACK DOOR COLD FRONT.
THIS WILL LEAD TO AN UPTICK IN CONVECTION ACROSS THE N CENTRAL
MTNS AND NE/E CENTRAL PLAINS...WITH SPOTTIER ACTIVITY FROM THE E
SLOPES OF THE CENTRAL AND S CENTRAL MTNS WESTWARD TO THE AZ
BORDER.

44

&&

.PREV DISCUSSION...244 PM MDT WED AUG 1 2012...
CURRENTLY...BROAD RIDGE CENTROID SITTING OVER THE TEXAS PANHANDLE
PROVIDING SOLID CAPPING OVER EASTERN AND SOUTHERN NEW MEXICO...AND
SOME MODEST CIRCULATION OVER WESTERN AND NORTHERN ENDS OF THE
STATE. AT THE SURFACE...HIGH PRESSURE RULES OVER COLORADO...WITH
WEAK BOUNDARY EXTENDING FROM SURFACE LOW OVER CENTRAL OKLAHOMA
WESTWARD INTO THE NORTHEAST PLAINS OF NEW MEXICO. CONVECTION
UNDERWAY ALONG THE ARIZONA BORDER IN CATRON COUNTY EARLY THIS
AFTERNOON...WITH BROAD EXPANSION TO THE NORTH AND EAST IN THE
CARDS THROUGH MID EVENING. PRECIPITABLE WATERS TOPPING 0.75 INCHES
WILL SUPPORT SOME LOCALIZED HEAVIER DOWNPOURS INTO THE EARLY
EVENING. STILL WATCHING TEMPERATURE RECORDS FOR THE EASTERN
PLAINS...WITH WIDESPREAD TRIPLE DIGIT HEAT REMAINING IN THE
FORECAST.

MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND WELL INTO
THE FOLLOWING WORK WEEK. PATTERN WILL BE THE DANCE OF THE RIDGE
CENTROID...WITH PANHANDLE POSITION TODAY DRIFTING SOUTHWARD TO THE
PERMIAN BASIN OF WEST CENTRAL TEXAS BY THE END OF THE WORK WEEK
AND THEN REDEVELOPING BROADLY OVER NEW MEXICO AGAIN THROUGH THE
WEEKEND. CENTROID WILL SHIFT TO THE ARIZONA NEW MEXICO BORDER BY
TUESDAY NEXT WEEK AND REMAIN PRETTY MUCH IN THAT NEIGHBORHOOD
THROUGH THE REMAINDER OF THE WORK WEEK.

OVERNIGHT...CONVECTION LINGERING INTO THE EVENING NORTH AND
WEST...WITH THE EAST REMAINING DRY. SURFACE LOW SCOOTING WESTWARD
OUT OF CENTRAL OKLAHOMA WILL NUDGE UP AGAINST THE NORTHEAST CORNER
OF NEW MEXICO BY LATE TONIGHT TO HELP KEEP CONVECTION GOING A
LITTLE LONGER OVER THE NORTHEAST PLAINS. LITTLE CHANGE TO OVERNIGHT
TEMPERATURE PROFILES.

FOR THURSDAY...FAIRLY STAGNANT PATTERN SETS UP A REPEAT FOR
THURSDAY...AS RIDGE CENTROID REMAINS OVER THE TEXAS
PANHANDLE...AND SURFACE LOW PARKS OVER THE OKLAHOMA PANHANDLE TO
ANCHOR PERSISTENT BIT STATIONARY BOUNDARY ACROSS THE NORTHEAST
PLAINS. CONVECTIVE COVERAGE VERY SIMILAR TO WEDNESDAY...BUT WITH
SOME ENHANCED COVERAGE OVER THE NORTH...AND SOMEWHAT REDUCED
COVERAGE OVER THE WEST. LOCAL DOWNPOURS POSSIBLE THURSDAY
AFTERNOON WITH PRECIPITABLE WATERS RUNNING GENERALLY IN THE 0.8 TO
ONE INCH RANGE. ANOTHER TOASTY DAY OUT EAST...WITH HUNDRED DEGREE
OR BETTER HIGH TEMPERATURES GENERALLY ALONG AND SOUTH OF
INTERSTATE 40 WITH SOME RECORDS IN JEOPARDY. LIGHT WINDS...GUSTY
NEAR THUNDERSTORMS. NO CHANGE TO OVERNIGHT TEMPERATURE PROFILES AS
CONVECTION LINGERS WELL INTO THE EVENING.

FOR FRIDAY...RIDGE CENTROID OVER THE TEXAS PANHANDLE WITH
EXPANSION WESTWARD OVER NEW MEXICO...AND SURFACE LOW NUDGING A FEW
MILES WESTWARD TO THE CLAYTON AREA BY FRIDAY AFTERNOON. FRIDAY
CONVECTION WILL EXPAND STATEWIDE BUT REMAIN SCATTERED IN
COVERAGE...WITH ONLY THE SOUTHEAST CORNER OF THE STATE REMAINING
IN THE DRY. CONVECTION LINGERING AGAIN WELL INTO THE EVENING...AND
WITH LITTLE CHANGE TO PRECIPITABLE WATERS IN THE
COLUMN...LOCALIZED DOWNPOURS REMAIN IN THE CARDS. GENERALLY LIGHT
WINDS WITH ANOTHER HOT AFTERNOON FOR THE EASTERN PLAINS PEGGING
THE MERCURY AT 100 OR ABOVE SOUTH OF INTERSTATE 40. LITTLE CHANGE
TO OVERNIGHT TEMPERATURE PROFILES.

FOR SATURDAY...RIDGE CENTROID EXPANDING BROADLY OVER NEW
MEXICO...WITH COLD FRONT OUT OF COLORADO SAGGING SOUTHWARD INTO THE
NORTHEAST PLAINS SETTING UP SOME ENHANCED CONVECTION SUPPLEMENTING
THE STANDARD DAILY ROUNDS OF LOCAL DOWNPOURS IN SCATTERED
THUNDERSTORMS NORTH AND WEST. WIND SHIFTS TO NORTH AND EAST OVER
THE EASTERN PLAINS AS COLD FRONT MOVES THROUGH MAY SUPPORT SOME
GUSTY GAP WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN AND OUT OVER
THE RIO GRANDE VALLEY SATURDAY NIGHT HELPED OUT BY ANY CONVECTION
DURING THE DAY AND EARLY EVENING. COOLER AIR SIFTING IN WILL HELP
CONFINE THE TRIPLE DIGIT HEAT BOX TO THE SOUTHEAST CORNER OF THE
STATE...WITH MOST OTHER POINTS ENJOYING A FEW DEGREES RESPITE FROM
THE RUN OF HOT TEMPERATURES.

OUTLOOK...SUNDAY THROUGH TUESDAY...RIDGE CENTROID INTO WESTERN NEW
MEXICO ON SUNDAY...AND THEN BROADLY SET UP OVER THE ARIZONA BORDER
COUNTRY THROUGH TUESDAY. PATTERN WILL RECYCLE MOISTURE IN DAILY
CONVECTION OVER THE WEST AND CENTRAL WITH GRADUAL DECLINE IN
COVERAGE AND INTENSITY THROUGH TUESDAY. TEMPERATURES WILL BE NEAR
SEASONAL NORMALS IN THE WEST...AND 3 TO 8 DEGREES ABOVE EARLY
AUGUST NORMALS IN THE EAST.

SHY

.FIRE WEATHER...
FORECAST TRENDS STILL ON TRACK. HIGHLIGHTED BY A MODERATE TO
POTENTIAL STRONGER BACK DOOR COLD FRONT SATURDAY/SATURDAY NIGHT
WHICH SHOULD ACT TO REPLENISH SOME LOST MOISTURE DUE TO RECYCLING
THE NEXT FEW DAYS. CONFIDENCE IS INCREASING FOR THIS SCENARIO.

AS FAR AS THE REST OF TODAY. AS ANTICIPATED THE STEERING FLOWS HAVE
CHANGED UP FROM THE PREVIOUS FEW DAYS. GENERALLY A SOUTHWEST TO
NORTHEAST OR WEST TO EAST FLOW FOR THE STORMS. STORM ACTIVITY BY
THIS POINT IS A LITTLE LESS THAN PREVIOUS FEW DAYS. BUT LOOK FOR
SOME LIGHTNING TO FAVOR THE WESTERN AND NORTHERN MOUNTAINS. THE
BETTER WETTING RAIN FOOTPRINT WILL BE FOUND ACROSS THE WESTERN
MOUNTAINS WHERE MOISTURE IN THE ATMOSPHERE IS HIGHER. STORMS ARE
ALSO MOVING AT A LITTLE QUICKER RATE. LOOKING FOR MOST OF THE
ACTIVITY TO DIE DOWN BY MIDNIGHT. STILL LOOKING AT MODERATE
RECOVERIES ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND EASTERN
PLAINS TONIGHT. GOOD TO EXCELLENT ELSEWHERE.

THE MAIN UPPER HIGH CENTER WILL REMAIN OVER PORTIONS OF TEXAS
THROUGH FRIDAY. RECYCLING OF MOISTURE WILL CONTINUE OVER NORTHERN
AND CENTRAL NEW MEXICO WITH THE BEST CHANCE OF SOME MEASURABLE AND
WETTING RAIN ACROSS THE WESTERN AND NORTHERN MOUNTAINS. THE
NORTHEAST PLAINS VIA SOME BOUNDARY SHIFTS COULD EXPERIENCE SOME
WETTING RAIN AS WELL. THIS IS SUPPORTED BY THE ECMWF...GFS AND NAM.
THE NAM IS A BIT MORE BULLISH FOR PRECIPITATION ALONG THE MAIN
CENTRAL MOUNTAIN CHAIN LIKE THE SANDIA AND MANZANOS AND ADJACENT
HIGH PLAINS BUT EXPECTING LESSER AMOUNTS THERE. DUE TO THE PROXIMITY
OF THE UPPER HIGH CENTER...TEMPERATURES WILL GENERALLY BE ON THE
WARMER SIDE. NEAR TO 6 DEGREES ABOVE NORMAL WESTERN AND CENTRAL
LOCATIONS WHILE 8 TO 15 DEGREES ABOVE NORMAL ACROSS THE EASTERN
PLAINS. SOME BREEZINESS IS EXPECTED IN THE AFTERNOON BUT MORE
MODERATE TYPE OF WIND SPEEDS. FAVORING NORTHERN AND EASTERN AREAS.
GUSTY OUTFLOW WINDS WOULD REMAIN THE BIGGEST CONCERN DURING THIS
TIME FRAME AS IT CONCERNS WINDS. HUMIDITIES WILL BE LOWER IN
AREAS...EXPECT TEENS ESPECIALLY FAVORING THE CENTRAL AND EASTERN
LOWLANDS.

AS MENTIONED ABOVE...A CHANGE IS EXPECTED TO DEVELOP ON SATURDAY AND
EXTEND INTO SUNDAY. A COLD FRONTAL BOUNDARY MOST LIKELY ENHANCED OR
STRENGTHENED BY THUNDERSTORM COLD POOLING IS EXPECTED TO PUSH ACROSS
THE EASTERN PLAINS AND INTO THE RIO GRANDE VALLEY WESTWARD. BEHIND
IT WILL BE HIGHER DEW POINTS AND THUS HIGHER MOISTURE TO WORK WITH.
THIS WILL FUEL A BETTER CHANCE OF WETTING STORMS...ESPECIALLY ALONG
OR NEAR TO THE BOUNDARY. NORTHEAST AREAS ARE PEGGED TO BE FAVORED ON
SATURDAY BY BOTH THE GFS AND ECMWF. THE NAM IS MORE AGGRESSIVE WITH
THE COLD FRONTAL BOUNDARY AND TENDS TO STABILIZE CONDITIONS BEHIND
IT QUICKER SO CENTRAL AREAS WOULD BE FAVORED MORE FOR WETTING RAIN.
EITHER WAY...A CHANGE IS AFOOT. SUSPECT THAT WESTERN AND CENTRAL
AREAS WOULD BE FAVORED FOR HIGHER WETTING RAIN POTENTIAL ON SUNDAY
AND THIS IS PLAYED OUT MOST WITHIN THE GFS FORECAST. THE UPPER HIGH
BY THIS POINT IS EXPECTED TO BE MORE OVER EASTERN NM AND THAT WILL
AFFECT STEERING FLOWS ETC. BASICALLY THE STEERING FLOW WOULD BE ON
THE LIGHTER SIDE GIVING MORE EFFICIENCY TO THE STORMS.

THE ECMWF AND GFS ARE PRETTY SIMILAR WITH THEIR UPPER HIGH RENDITION
THE EARLIER HALF OF NEXT WEEK...GENERALLY OVER SOME PORTION OF NEW
MEXICO AND ARIZONA. IF THE UPPER HIGH WERE TO MOVE A LITTLE FURTHER
WEST THEN THAT WOULD OPEN THE STATE UP TO ANOTHER BACK DOOR COLD
FRONT. EITHER WAY...THERE SHOULD BE MOISTURE TO WORK WITH AS IT
CONCERNS SHOWERS AND THUNDERSTORMS. CENTRAL AND WESTERN AREAS WOULD
MOST LIKELY BE FAVORED UNDER THIS SCENARIO BUT HAVE TO WATCH ANOTHER
POTENTIAL BACK DOOR WHICH WOULD THEN HELP OUT THE EASTERN PLAINS
MORE.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Aug 1, 5:33 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT WED AUG 1 2012

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
533 AM MDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL FAVOR THE NORTHERN AND WESTERN
MOUNTAINS OF NEW MEXICO TODAY WITH LESS COVERAGE OF STORMS ALONG
THE REMAINDER OF THE CENTRAL MOUNTAIN CHAIN. ANY HEAVY RAINFALL
TODAY WILL BE SPOTTY AND LOCALIZED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
TO IMPACT CENTRAL TO WESTERN SECTIONS OF NEW MEXICO...INCLUDING
AREAS ALONG AND NEAR THE HIGHER TERRAIN. THUNDERSTORMS WILL ALSO
SPREAD INTO THE NORTHEAST QUADRANT OF THE STATE THURSDAY THROUGH
SATURDAY. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY EACH
DAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL TO THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ.

52

In the hours before

Special weather statement, Aug 1, 6:37 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT WED AUG 1 2012

NMZ508-020115-
SOUTHWEST MOUNTAINS-
637 PM MDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATRON COUNTY THROUGH 715
PM MDT...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF RED HILL...OR ABOUT 25 MILES
NORTH OF RESERVE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
CATRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3414 10879 3389 10878 3392 10905 3410 10906
TIME...MOT...LOC 0037Z 228DEG 4KT 3404 10891

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:37 PM MDTSpecial Weather StatementABQCatron38 min
Aug 2, 1:24 PM MDTAreal Flood AdvisoryABQSan Juan3 hr
Aug 2, 2:57 PM MDTAreal Flood AdvisoryABQSan Juan108 min
Aug 2, 3:45 PM MDTFlash Flood WarningABQSan Juan90 min
Aug 2, 4:33 PM MDTSpecial Weather StatementABQUnion57 min
Aug 2, 5:34 PM MDTAreal Flood AdvisoryABQTaos116 min

Nearby

Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.